Alert archive / Oklahoma / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 30, 2025, 1:59 PM CST for McCurtain County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2025, 1:59 PM CST (19:59 UTC)
- Expired
- Jan 30, 2025, 5:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 4:00 PM CST | FLOOD | 1 N Glover, OK | Four cabin homes near the banks of the Glover River were inundated when the river rose rapidly to major flood stage after heavy rainfall amounts between 5-6 inches occurred earlier in the day. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 460 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
507
WGUS54 KSHV 301959
FFWSHV
OKC089-302300-
/O.NEW.KSHV.FF.W.0002.250130T1959Z-250130T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
159 PM CST Thu Jan 30 2025
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Central McCurtain County in southeastern Oklahoma...
* Until 500 PM CST.
* At 159 PM CST, Gauge reports indicated between 4 and 6 inches of
rain have fallen over the warned area over the past 12 hours.
Flash flooding is already occurring. Even though most of the
rainfall has ended, water is still rising in some areas in the
vicinity of the Glover and Little Rivers because of rapid rises in
those rivers.
HAZARD...Life threatening flash flooding. Prior heavy rain
producing flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Idabel, Broken Bow, Wright City, Millerton, Haworth, Garvin, Oak
Hill, Holly Creek, Hochatown, Glover, Golden, Eagletown,
Goodwater, Mount Herman, Sherwood, Cerrogordo, Bethel, Shinewell
and Bokhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3426 9447 3378 9448 3377 9473 3398 9504
3429 9503 3440 9495
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 12:38 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 30, 12:38 PM CST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1238 PM CST Thu Jan 30 2025 ...New AVIATION... .UPDATE... Issued at 1107 AM CST Thu Jan 30 2025 Convection remains widespread across the NW third of the region this morning, with numerous gauges across this area having already measured 2-4+ inches of rain over the 24hrs, with isolated higher amounts in excess of 5 inches across portions of Nrn McCurtain County OK and NW Red River County TX. In fact, multiple reports of flooding has already been received across the higher terrain of McCurtain County, although rates will soon be diminishing over this area. The mid-morning sfc analysis indicates that our warm front has mixed N into Srn AR/WCntrl MS, although sfc based instability remains virtually non-existent, although PW's of 1.6-1.7" are evident in the latest mesoanalysis across E TX/SW AR/NW LA, which has exceeded PW climatology for the date based on raob data going back to 1956. The short term progs continue to depict the convection gradually shifting E across the remainder of the region late this morning through the afternoon, as the closed low centered over SE CO wobbles over SW KS/the OK Panhandle, with the attendant trough rotating E into W TX this afternoon. Strong diffluence noted in the water vapor imagery from NE TX into SW AR/extreme SE OK will continue to spread E through the day as well, maintaining strong synoptic forcing and additional redevelopment over the broad warm sector. However, the progs remain docile with the extent of sfc based instability across Nrn/Cntrl LA this afternoon, despite the strong shear and increasing 0-1km helicities as noted in the various hi-res guidance. Warm advection -SHRA which are trying to develop over SE TX/portions of Deep E TX may help to taper instability as well, but should instability parameters exceed what is currently forecast, then a more pronounced severe weather setup could develop mainly over Cntrl and NE LA by mid and late afternoon. The main changes to the forecast this morning was to increase pops to high end categorical across much of the region. Also made some minor adjustments to max temps this afternoon, mainly to lower them across the Wrn sections of E TX/SE OK where the weak cold pool associated with the convection has pushed E into these areas. No changes were made to the existing Flood Watch, as totals should be less away from the Watch area as the convection begins to push E. Zone update already out...grids will be available shortly. 15 && .AVIATION... (18Z TAFS) Issued at 1144 AM CST Thu Jan 30 2025 For the 30/18Z TAF update, MVFR/IFR vis/cigs are expected to continue through 31/09Z, with gradual improvement to VFR vis/cigs as the frontal boundary completes passage through the airspace by 31/12Z. Surface winds out of the southwest will gain a west- northwesterly component by the end of the period around 10 kts. /16/ && .SPOTTER INFORMATION STATEMENT... Issued at 1107 AM CST Thu Jan 30 2025 Spotter activation may be needed today through mid evening for flash flooding and potential severe weather reports. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 48 66 42 / 100 10 0 0 MLU 75 50 67 42 / 70 80 0 0 DEQ 63 40 62 34 / 100 0 0 0 TXK 68 47 64 39 / 100 0 0 0 ELD 69 46 65 39 / 100 30 0 0 TYR 61 46 64 41 / 100 0 0 0 GGG 69 44 65 39 / 100 0 0 0 LFK 71 46 66 42 / 100 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...Flood Watch until 6 PM CST this evening for ARZ050-051-059. LA...None. OK...Flood Watch until 6 PM CST this evening for OKZ077. TX...Flood Watch until 6 PM CST this evening for TXZ096. && SHORT TERM...15 LONG TERM....05 AVIATION...16
In the hours before
Special weather statement, Jan 30, 9:56 AM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
956 AM CST Thu Jan 30 2025
TXZ124>126-136>138-149-150-301700-
Harrison TX-Marion TX-Smith TX-Cherokee TX-Gregg TX-Wood TX-Rusk
TX-Upshur TX-
956 AM CST Thu Jan 30 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHEROKEE...
GREGG...WESTERN HARRISON...WESTERN MARION...EASTERN SMITH...
NORTHWESTERN RUSK...UPSHUR AND SOUTHEASTERN WOOD COUNTIES UNTIL 11
AM CST...
At 956 AM CST, Doppler radar was tracking a line of strong
thunderstorms extending from over Rosewood to 6 miles northeast of
Maydelle, or extending from 6 miles west of Gilmer to 6 miles south
of Jacksonville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tyler, Longview, Jacksonville, Henderson, Kilgore, Whitehouse,
White Oak, Gladewater, Gilmer, Hallsville, Overton, Bullard,
Troup, Big Sandy, Hawkins, Ore City, New London, Arp, Clarksville
City and East Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3175 9536 3176 9539 3278 9516 3290 9496
3289 9471 3288 9471 3288 9444 3263 9450
3205 9470 3173 9537 3174 9537 3174 9536
TIME...MOT...LOC 1556Z 238DEG 32KT 3273 9506 3237 9509 3187 9525
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
50Local storm report, Jan 30, 10:02 AM CST, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1002 AM CST Thu Jan 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM Flash Flood 2 SE Broken Bow 34.02N 94.71W
01/30/2025 McCurtain OK Emergency Mngr
Craig, Clouse, Dog Pound, Peavy, and Shiloh
roads around Broken Bow are closed due to
flooding.
&&
BBLocal storm report, Jan 30, 10:15 AM CST, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1015 AM CST Thu Jan 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM Flash Flood 7 WSW Hochatown 34.17N 94.79W
01/30/2025 McCurtain OK Public
Significant flooding on Pickleberry Trail
near Hochatown. Report relayed through SM.
&&
BBLocal storm report, Jan 30, 11:17 AM CST, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1117 AM CST Thu Jan 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM Flash Flood 13 NE Detroit 33.81N 95.11W
01/30/2025 Red River TX Law Enforcement
FM 2118 closed due to high water.
&&
BBLocal storm report, Jan 30, 11:43 AM CST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1143 AM CST Thu Jan 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM Flash Flood 2 ESE De Queen 34.04N 94.31W
01/30/2025 Sevier AR Emergency Mngr
Multiple secondary roads are closed across
the county due to high water.
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:25 AM CST | River Flood Warning | SHV | McCurtain | 25 hr |
| Jan 30, 7:27 AM CST | River Flood Warning | SHV | McCurtain | 54 hr |
| Jan 30, 7:28 AM CST | River Flood Warning | SHV | McCurtain | 3 days |
| Jan 30, 8:49 AM CST | Areal Flood Advisory | SHV | McCurtain | 4 hr |
| Jan 30, 9:40 AM CST | Flash Flood Warning | SHV | McCurtain | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.